Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 57, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 13, 2011, 3:35 PM EDT. It took effect at Jun 14, 2011, 10:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2011, 3:35 PM EDT (19:35 UTC)
- In effect from
- Jun 14, 2011, 10:00 AM EDT
- Expired
- Jun 14, 2011, 3:18 PM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
117 WHUS71 KBUF 131935 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 335 PM EDT MON JUN 13 2011 LOZ042>044-140345- /O.NEW.KBUF.SC.Y.0057.110614T1400Z-110615T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 335 PM EDT MON JUN 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EDT TUESDAY. * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
203 WHUS71 KBUF 140110 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 910 PM EDT MON JUN 13 2011 LOZ042>044-140915- /O.CON.KBUF.SC.Y.0057.110614T1400Z-110615T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 910 PM EDT MON JUN 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EDT TUESDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
064 WHUS71 KBUF 140738 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 338 AM EDT TUE JUN 14 2011 LOZ042-140845- /O.CAN.KBUF.SC.Y.0057.110614T1400Z-110615T0200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 338 AM EDT TUE JUN 14 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES ARE EXPECTED TO REMAIN JUST BELOW SMALL CRAFT CRITERIA. $$ LOZ043-044-141545- /O.EXT.KBUF.SC.Y.0057.110614T1400Z-110614T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 338 AM EDT TUE JUN 14 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON. * WINDS...NORTHEAST 15 TO 20 KNOTS BECOMING NORTH 5 TO 15 KNOTS LATE THIS AFTERNOON. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
608 WHUS71 KBUF 141354 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 954 AM EDT TUE JUN 14 2011 LOZ043-044-142000- /O.CON.KBUF.SC.Y.0057.110614T1400Z-110614T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 954 AM EDT TUE JUN 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...NORTHEAST 15 TO 20 KNOTS BECOMING NORTH 5 TO 15 KNOTS LATE THIS AFTERNOON. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
697 WHUS71 KBUF 141918 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 318 PM EDT TUE JUN 14 2011 LOZ043-044-142030- /O.CAN.KBUF.SC.Y.0057.000000T0000Z-110614T2000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 318 PM EDT TUE JUN 14 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 13, 3:26 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 13, 3:26 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
326 PM EDT MON JUN 13 2011
.SYNOPSIS...
AN UPPER LEVEL LOW WILL KEEP UNSETTLED WEATHER OVER WESTERN AND
CENTRAL NEW YORK THROUGH TUESDAY MORNING. A RIDGE WILL THEN PUSH
THE LOW OUT TO SEA AND PROVIDE THE REGION WITH DRY WEATHER TUESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT. THE NEXT SYSTEM WILL BEGIN TO
IMPACT THE REGION THURSDAY OR THURSDAY NIGHT.
&&
.NEAR TERM /THROUGH TUESDAY/...
AN UPPER LEVEL LOW OVER SOUTHERN QUEBEC CONTINUES TO DRIFT SLOWLY
TO THE SOUTH THIS AFTERNOON WHILE SEVERAL ASSOCIATED SHORT WAVES
DROP INTO THE THE EASTERN GREAT LAKES REGION. MEANWHILE A RIDGE IS
UPSTREAM OVER THE NORTHERN GREAT LAKES REGION.
CURRENTLY...NUMEROUS LOW TOPPED SHOWERS CONTINUE TO DEVELOP JUST
NORTH OF THE ST LAWRENCE RIVER AND NORTH OF LAKE ONTARIO. SHOWERS
WILL MOVE INTO THE EASTERN LAKE ONTARIO REGION LATE THIS
AFTERNOON...BUT MAY HAVE A TOUGH TIME WORKING THEIR WAY ACROSS THE
COOL AND STABLE LAKE ONTARIO. RECENT HRRR RUNS BRING SCATTERED
SHOWERS ACROSS LATE TODAY BUT IT MAY BE HIT-AND-MISS SHOWERS BY THE
TIME THEY MAKE IT TO THE SOUTHERN LAKE ONTARIO SHORELINE.
ALL AREAS SHOULD EVENTUALLY CLOUD OVER THOUGH THIS EVENING AS AN
UPSLOPE AND MOIST NORTHERLY FLOW TAKES HOLD OVER THE REGION.
SHOWERS SHOULD CONTINUE TO BE SCATTERED IN NATURE IN THE WEST WITH
MORE NUMEROUS SHOWERS EAST OF LAKE ONTARIO.
ON TUESDAY...THE NORTHERN GREAT LAKES RIDGE WILL BEGIN TO INFLUENCE
WESTERN NY WEATHER AND DRY OUT THE LOW LEVEL AIRMASS. ANY MORNING
SHOWER ACTIVITY SHOULD QUICKLY END FROM WEST TO EAST WITH CLEARING
SKIES DURING THE AFTERNOON. THE FLOW ALOFT SHOULD BE MORE
NORTHEASTERLY BY THIS TIME...WITH A WELL ESTABLISHED LAKE BREEZE OFF
OF LAKE ONTARIO KEEPING MOST OF THE LAKE PLAIN A FEW DEGREES COOLER
THAN TODAY.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE UPPER LOW WHICH HAS PERSISTENT ACROSS THE NORTHEAST CONUS WILL
FINALLY MAKES ITS WAY EASTWARD AND LOSE ITS GRIP ON THE AREA TUESDAY
NIGHT. HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT WILL BUILD ACROSS
THE LOWER LAKES PROVIDING FAIR WEATHER FOR WEDNESDAY AND WEDNESDAY
NIGHT. FORECAST FOR THE THURSDAY THROUGH FRIDAY TIME FRAME GETS A
BIT TRICKIER AS MODELS SUGGESTING A CLOSED LOW APPROACHING AND
WORKING ACROSS THE GREAT LAKES/OHIO VALLEY. THERE STILL MAY BE
ENOUGH RIDGING TO KEEP THE DAY DRY ON THURSDAY AS SUGGESTED BY THE
SREF/NAM WITH THE MORE PROGRESSIVE GFS SUGGESTING A BAND OF
CONVECTION POTENTIALLY LIFTING ACROSS THE AREA. STILL SOME
UNCERTAINTY DURING THIS TIME FRAME...THEREFORE WILL MAINTAIN
CHANCE CATEGORY PROBABILITIES. THERE LOOKS TO BE A GRADUAL
TRANSITION TO A WARMER AND MORE HUMID AIR MASS AS WE GET TOWARD
THE END OF THE WEEK AS DEEPER RETURN FLOW SETS UP ON THE WESTERN
SIDE OF THE DEPARTING HIGH.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
UPPER LEVEL LOW/TROUGH WILL BE IN THE PROCESS OF LIFTING OUT AT THE
START OF THE PERIOD WITH HEIGHTS GRADUALLY BUILDING THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. THIS WILL LIKELY RESULT IN THE
MAJORITY IF NOT ALL OF THE EXTENDED PORTION OF THE FORECAST BEING
DRY. UPPER FLOW MAINLY WEST NORTHWEST SO WILL NEED TO BE AWARE OF
ANY UNRESOLVED DISTURBANCES DROPPING ACROSS THE AREA GENERATING
CONVECTION...BUT FOR NOW WILL LEAVE THIS PERIOD DRY. THERMAL
FIELDS THROUGH THE PERIOD NOT EXHIBITING ANY SIGNIFICANT
ANOMALIES... THEREFORE TEMPERATURES SHOULD BE IN THE NORMAL RANGE.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL DETERIORATE TO WIDESPREAD MVFR LATE THIS
AFTERNOON MOST OF WESTERN AND CENTRAL NY. SCATTERED SHOWERS WILL
MOVE IN TO THE ST LAWRENCE VALLEY AND BECOME MORE NUMEROUS LATER
THIS AFTERNOON AS THE MOVE INTO PORTIONS OF THE EASTERN LAKE ONTARIO
AREA.
MVFR CONDITIONS WILL LIKELY FURTHER DETERIORATE TO IFR UNDER LOW
CLOUDS DUE TO AN UPSLOPE NORTHERLY FLOW TONIGHT...LASTING INTO
TUESDAY MORNING AS THE FLOW BECOMES NORTHEASTERLY. IFR CONDITIONS
WILL SLOWLY IMPROVE TO VFR BY THE END OF THE DAY AS A RIDGE MOVES
INTO WESTERN NY.
OUTLOOK...
WEDNESDAY...VFR.
THURSDAY AND FRIDAY...VFR. CHANCE OF SHOWERS.
SATURDAY...VFR.
&&
.MARINE...
NORTHERLY FLOW TONIGHT WILL BECOME NORTHEASTERLY ON TUESDAY AS A
RIDGE BUILDS IN FROM THE WEST AND WEAK LOW PRESSURE MOVES WELL OFF
SOUTHERN NEW ENGLAND. EXPECT WINDS TO BE AT OR ABOVE SMALL CRAFT
ADVISORY CONDITIONS ALONG LAKE ONTARIO SHORELINE...WITH THE STRONGER
WINDS IN THE 20-25KT RANGE OVER THE SOUTHEASTERN PORTION OF THE
LAKE. AS THE RIDGE TAKES HOLD LATER TUESDAY...WINDS WILL DROP OFF.
FINE BOATING CONDITIONS ARE EXPECTED ON WEDNESDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM EDT TUESDAY FOR
LOZ042>044.
&&
SYNOPSIS...ZAFF
NEAR TERM...ZAFF
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...ZAFF
MARINE...ZAFFHazardous weather outlook, Jun 13, 5:22 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 522 AM EDT MON JUN 13 2011 NYZ001>008-010>014-019>021-085-140930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 522 AM EDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 522 AM EDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.